Alert archive / Ohio / Wind Advisories in 2009

Wind Advisory 2, NWS Wilmington, OH

March 8, 200929 counties in Ohio; 8 counties in Indiana; Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this wind advisory at Mar 8, 2009, 3:27 PM EDT for 29 counties in Ohio; 8 counties in Indiana; Boone County, Campbell County, Kenton County, Kentucky. It took effect at Mar 8, 2009, 6:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 3:27 PM EDT (19:27 UTC)
In effect from
Mar 8, 2009, 6:00 PM EDT
Expired
Mar 9, 2009, 4:11 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH
All 40 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 081927
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT SUN MAR 8 2009

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-090330-
/O.NEW.KILN.WI.Y.0002.090308T2200Z-090309T0900Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO
327 PM EDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

A COLD FRONT WILL QUICKLY MOVE EASTWARD ACROSS THE OHIO VALLEY
THIS EVENING...REACHING EASTERN OHIO BY MIDNIGHT. BEHIND THE
FRONT...WESTERLY WINDS WILL GUST TO BETWEEN 35 AND 45 MPH...WITH
GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WINDS ARE EXPECTED TO
SUBSIDE FROM WEST TO EAST BY EARLY MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS71 KILN 090150 AAA
NPWILN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
950 PM EDT SUN MAR 8 2009

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-090900-
/O.CON.KILN.WI.Y.0002.000000T0000Z-090309T0900Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO
950 PM EDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

A COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY LATE THIS EVENING
AND INTO THE CENTRAL APPALACHIANS BY EARLY MONDAY MORNING. BEHIND
THE FRONT...WESTERLY WINDS WILL GUST TO BETWEEN 35 AND 45
MPH...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WINDS ARE
EXPECTED TO SUBSIDE FROM WEST TO EAST BY EARLY MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 090811
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
411 AM EDT MON MAR 9 2009


INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-090915-
/O.CAN.KILN.WI.Y.0002.000000T0000Z-090309T0900Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO
411 AM EDT MON MAR 9 2009

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH ARE
EXPECTED EARLY THIS MORNING BEFORE DIMINISHING. THESE VALUES ARE
BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:46 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 8, 1:46 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
146 PM EDT SUN MAR 8 2009

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES
TODAY...WITH AN ASSOCIATED FRONTAL BOUNDARY SWEEPING EAST THROUGH
THE REGION ON TONIGHT. HIGH PRESSURE AND DRIER AIR WILL MOVE IN
LATE TONIGHT AND MONDAY...AS THE FRONT SETTLES INTO THE TENNESSEE
VALLEY. MOISTURE WILL RETURN LATE MONDAY NIGHT INTO TUESDAY...AS
THE FRONT LIFTS BACK NORTH IN ADVANCE OF ANOTHER LOW PRESSURE
SYSTEM.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
W-E ORIENTED FRONTAL BOUNDARY ACRS NRN OHIO NEAR CWA NORTHERN
BORDER. SHOWERS AND STORMS ALONG AND NORTH OF FRONT. WAITING FOR
DEVELOPMENT ALONG FRONT ACROSS ILLINOIS TO SWING THROUGH THIS
AFTERNOON AND EVENING. CLOUD COVER MAY LIMIT SEVERE POTENTIAL BUT
WITH SPC INCREASING RISK AREA WILL ADD SEVERE TO SOUTHWEST AREA
AND WAIT ON EXTENDING FURTHER EAST IF NECESSARY. WINDS WILL
INCREASE WITH TEMPS RISING A FEW MORE DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SURFACE COLD FRONT TO SWEEP EAST THRU THE FA THIS EVENING. AXIS OF
STRONG LOW LEVEL CONVERGENCE AND WEAKENING INSTBY TO SHIFT EAST. THIS
WL ALLOW ONGOING CONVECTION TO WEAKEN AND END FROM WEST TO EAST.
IN THE WAKE OF THE FRONT THERE WL BE A PERIOD OF RATHER GUSTY
WINDS. POTENTIAL TEMPERATURE SFC GO INTO THE SFC AND MOMENTUM TRANSFER
TECHNIQUES INDICATE WIND GUSTS TO 40 MPH WL BE POSSIBLE BETWEEN
02Z AND 08Z. IT APPEARS THAT WINDS WL BE JUST BELOW ADVISORY CRITERIA
BUT THIS WL HAVE TO BE WATCHED. HAVE CONTD TREND GOING A LTL ABOVE
GUID.

SURFACE HIGH PRESSURE BUILDS IN LATE TNGT INTO MONDAY WITH THE FRONT
DROPPING INTO THE TN VALLEY. THIS HIGH WILL PROVIDE DRY WEATHER
AND COOLER TEMPS. FLOW BACKS LATE MONDAY NIGHT INTO TUESDAY WITH A
LOW EJECTING FROM THE PLAINS INTO THE GREAT LAKES REGION. THIS WL
ALLOW FOR A RETURN OF SHOWERS AND THUNDERSTORMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE PERIOD AS STRONG
WARM AIR AND MOISTURE ADVECTION MOVES ACROSS THE REGION. APPEARS
THAT THERE MAY BE A LULL IN ACTIVITY TUESDAY AFTERNOON BEFORE
ADDITIONAL SHOWERS AND POSSIBLY SOME THUNDERSTORMS DEVELOP AHEAD OF
AN APPROACHING COLD FRONT. THE FRONT WILL PUSH THROUGH THE AREA LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE MAY BE LITTLE DIURNAL
BUMP ON WEDNESDAY AS COLD AIR ADVECTION COMMENCES.

HIGH PRESSURE WILL BUILD IN THROUGH THE END OF THE WEEK. SEVERAL
DISTURBANCES WILL PASS TO THE SOUTH OF THE REGION. THERE IS A SMALL
CHANCE THAT THE SOUTHERN ZONES COULD GET BRUSHED BY SOME LIGHT
PRECIPITATION FROM THESE SYSTEMS. BUT AT THIS POINT KEPT POPS BELOW
THRESHOLD. TEMPERATURES WILL FALL BELOW NORMAL WITH SLOW MODERATION
BY THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR CIGS MOVING INTO CWA. SCT SHRA ACROSS AREA WITH BRIEF LOWER
VSBYS THROUGH EVENING. COLD FRONT WITH SCT TSRA WILL PUSH THROUGH
THIS EVENING. A FEW STORMS MAY CONTAIN HAIL AND WIND GUSTS IN
EXCESS OF 40 KNOTS. WILL MONITOR FOR TIMING OF POSSIBLE SEVERE
STORMS. WINDS OUTSIDE STORMS WILL BE STRONG THROUGH EARLY MORNING
THEN DIMINISH THROUGH THE DAY ON MONDAY. SOME GUSTS MAY BE 30 T0
40 KNOTS THIS EVENING THROUGH AROUND MIDNIGHT. MVFR CIGS SHOULD
LINGER BEHIND FRONT OVERNIGHT MAINLY ACROSS DAY AND CMH AREA. SOME
HIGHS CLOUDS WILL MOVE INTO ON MONDAY AHEAD OF NEXT SYSTEM BUT
WILL HOLD OFF ON INCLUDING THESE UNTIL LATER FCST WITH NEAR TERM
OF MORE CONCERN.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN TUESDAY
AND TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...
AVIATION...
Hazardous weather outlook, Mar 8, 3:02 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
302 PM EDT SUN MAR 8 2009

INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ034-035-042-043-
051-060-061-070-077-091000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-OWEN-GRANT-MERCER-AUGLAIZE-
DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-HAMILTON-
302 PM EDT SUN MAR 8 2009

...TORNADO WATCH 50 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WESTERLY WINDS WILL GUST UP TO 45 MPH TONIGHT IN THE WAKE OF A
COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ093-096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
091000-
CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-
UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
302 PM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING AHEAD OF
AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN THE WAKE OF THE FRONT WESTERLY
WINDS WILL GUST UP TO 40 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:00 PM EDTSevere Thunderstorm WarningILNButler, Hamilton45 min
Mar 8, 7:05 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton27 min
Mar 8, 4:46 PM EDTTornado WarningILNRipley44 min
Mar 8, 5:20 PM EDTTornado WarningILNDearborn27 min
Mar 8, 5:33 PM EDTTornado WarningILNRipley35 min
Mar 8, 6:06 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland39 min
Mar 8, 6:42 PM EDTTornado WarningILNBoone, Campbell, Kenton36 min

Nearby

Wind Advisories in Ohio, 2009Wind Advisories in Indiana, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.